MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK EXCHANGEABLE PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK EXCHANGEABLE PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-125MIC145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Perforation of Vessels (2135); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).
 
Event or Problem Description
A diamondback peripheral exchangeable orbital atherectomy device (oad) was used to treat two lesions in the distal superficial femoral artery (sfa) and diffuse anterior tibial artery (at).One treatment pass was performed on low speed in the sfa, followed by three treatment passes on low, medium and high speeds in the proximal at.The oad was advanced to the distal at and following one treatment pass on low speed, the oad stopped and was stuck in the vessel.Attempts were made to remove the crown manually and with glideassist, but were not successful.The oad driveshaft was cut, access was obtained via the dorsalis pedis, and a snare was used to remove the device via the pedal arch.A small perforation was then noted in the at, and was resolved with two balloon inflations.There were no additional complications noted following the procedure.

Brand Name
DIAMONDBACK EXCHANGEABLE PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key10877492
Report Number3004742232-2020-00372
Device Sequence Number3254028
Product Code MCW
UDI-Device Identifier10852528005817
UDI-Public(01)10852528005817(17)220630(10)332695
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberDBP-EX-125MIC145
Device Catalogue Number7-10030-01
Device Lot Number332695
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2020
Initial Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight71